Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 2, NWS Chicago, IL

January 14, 2016Lee County, Illinois

NWS Chicago, IL issued this river flood warning at Jan 14, 2016, 7:46 AM CST for Lee County, Illinois. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jan 14, 2016, 7:46 AM CST (13:46 UTC)
Expired
Jan 19, 2016, 12:00 PM CST
In force
5 days
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
Minor

County Lee County, IL

The radar

The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Dixon (DXRI2).

Action stage
13 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05442300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

973 
WGUS43 KLOT 141346
FLWLOT
 
FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 AM CST THU JAN 14 2016

...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Illinois... 

  Rock River at Dixon affecting Lee County

.Water levels continue to fluctuate at Dixon due to ice jams. 
Ice jams can result in rapid fluctuations in water levels with 
little or no warning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Safety message...River levels may fluctuate rapidly due to ice with 
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams.

&&

ILC103-150146-
/O.NEW.KLOT.FL.W.0002.160114T1346Z-160119T1800Z/
/DXRI2.1.IJ.160114T1134Z.160115T0600Z.160119T1200Z.UU/
746 AM CST THU JAN 14 2016

The National Weather Service in Chicago has issued a 

* Flood Warning for 
  The Rock River at Dixon.
* until Tuesday afternoon.
* At  715 AM Thursday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.1 feet by 
  early Friday. Ice jams can result in rapid rises in water levels
  with little or no warning.
* Impact...Ice jam flooding can be very localized and not affect all 
  locations along the river. Residents in low lying flood prone areas
  should remain alert for possible flooding due to ice jams.

&&
 
LAT...LON 4196 8942 4190 8950 4183 8963 4176 8962
      4183 8943 4193 8933             

$$

WDM
4 follow-up statements
542 
WGUS83 KLOT 150056
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 PM CST THU JAN 14 2016

...The Flood Warning continues for the following rivers in 
Illinois...
  Rock River at Latham Park affecting Winnebago County 
  Rock River at Dixon affecting Lee County 

.Ice jams can result in rapid fluctuations in water levels with 
little or no warning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Safety message...River levels may fluctuate rapidly due to ice with 
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams.

&&

ILC201-151256-
/O.CON.KLOT.FL.W.0001.000000T0000Z-000000T0000Z/
/LATI2.2.ER.160113T2020Z.160115T0600Z.000000T0000Z.UU/
656 PM CST THU JAN 14 2016

The Flood Warning continues for
  The Rock River at Latham Park.
* At  630 PM Thursday the stage was 11.7 feet and was ice affected.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 11.8 feet by 
  early Friday then begin falling. Ice jams can result in rapid rises
  in water levels with little or no warning.


&&
 
LAT...LON 4240 8905 4230 8912 4229 8902 4240 8895


$$

ILC103-151255-
/O.CON.KLOT.FL.W.0002.000000T0000Z-160119T1800Z/
/DXRI2.1.IJ.160114T1134Z.160115T0600Z.160119T1200Z.UU/
656 PM CST THU JAN 14 2016

The Flood Warning continues for
  The Rock River at Dixon.
* At  615 PM Thursday the stage was 16.6 feet and was ice affected.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.1 feet by 
  early Friday. The river will fall below flood stage Tuesday 
  morning. Ice jams can result in rapid rises in water levels with 
  little or no warning.
* Impact...Ice jam flooding can be very localized and not affect all 
  locations along the river. Residents in low lying flood prone areas
  should remain alert for possible flooding due to ice jams.

&&
 
LAT...LON 4196 8942 4190 8950 4183 8963 4176 8962
      4183 8943 4193 8933             

$$

Lenning
566 
WGUS83 KLOT 151446
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 AM CST FRI JAN 15 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Rock River at Latham Park affecting Winnebago County 
  Rock River at Dixon affecting Lee County 

.Ice jams can result in rapid fluctuations in water levels with 
little or no warning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Safety message...River levels may fluctuate rapidly due to ice with 
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams.

&&

ILC201-160246-
/O.EXT.KLOT.FL.W.0001.000000T0000Z-160122T0600Z/
/LATI2.2.ER.160113T2020Z.160115T0230Z.160122T0000Z.UU/
846 AM CST FRI JAN 15 2016

The Flood Warning continues for
  The Rock River at Latham Park.
* At  800 AM Friday the stage was 11.6 feet and was ice affected.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday evening. Ice jams can result in rapid rises in water 
  levels with little or no warning.


&&
 
LAT...LON 4240 8905 4230 8912 4229 8902 4240 8895


$$

ILC103-160245-
/O.EXT.KLOT.FL.W.0002.000000T0000Z-160120T0000Z/
/DXRI2.1.IJ.160114T1134Z.160115T1300Z.160119T1800Z.UU/
846 AM CST FRI JAN 15 2016

The Flood Warning continues for
  The Rock River at Dixon.
* At  815 AM Friday the stage was 17.1 feet and was ice affected.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday afternoon. Ice jams can result in rapid rises in water 
  levels with little or no warning.
* Impact...Ice jam flooding can be very localized and not affect all 
  locations along the river. Residents in low lying flood prone areas
  should remain alert for possible flooding due to ice jams.

&&
 
LAT...LON 4196 8942 4190 8950 4183 8963 4176 8962
      4183 8943 4193 8933             

$$
633 
WGUS83 KLOT 160205
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 PM CST FRI JAN 15 2016

...The Flood Warning continues for the following rivers in 
Illinois...
 
  Rock River at Latham Park affecting Winnebago County 
  Rock River at Dixon affecting Lee County 

.Ice jams can result in rapid fluctuations in water levels with 
little or no warning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Safety message...River levels may fluctuate rapidly due to ice with 
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams.

&&

ILC201-161405-
/O.EXT.KLOT.FL.W.0001.000000T0000Z-000000T0000Z/
/LATI2.2.ER.160113T2020Z.160116T0600Z.000000T0000Z.UU/
805 PM CST FRI JAN 15 2016

The Flood Warning continues for
  The Rock River at Latham Park.
* At 730 PM Friday the stage was 11.5 feet and was ice affected.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and is forecast.
* Forecast...The river will continue rising to near 11.9 feet by 
  early Saturday then begin falling. Ice jams can result in rapid 
  rises in water levels with little or no warning.


&&
 
LAT...LON 4240 8905 4230 8912 4229 8902 4240 8895


$$

ILC103-161405-
/O.EXT.KLOT.FL.W.0002.000000T0000Z-160121T0000Z/
/DXRI2.1.IJ.160114T1134Z.160116T0115Z.160120T1800Z.UU/
805 PM CST FRI JAN 15 2016

The Flood Warning continues for
  The Rock River at Dixon.
* At 715 PM Friday the stage was 17.4 feet and was ice affected.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday afternoon. Ice jams can result in rapid rises in water 
  levels with little or no warning.
* Impact...Ice jam flooding can be very localized and not affect all 
  locations along the river. Residents in low lying flood prone areas
  should remain alert for possible flooding due to ice jams.

&&
 
LAT...LON 4196 8942 4190 8950 4183 8963 4176 8962
      4183 8943 4193 8933             

$$
365 
WGUS83 KLOT 161451
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
851 AM CST SAT JAN 16 2016

...The Flood Warning is cancelled for the following rivers in 
Illinois...
 
  Rock River at Dixon affecting Lee County

.Ice jams can result in rapid fluctuations in water levels with 
little or no warning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Safety message...River levels may fluctuate rapidly due to ice with 
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams.

&&

ILC103-161521-
/O.CAN.KLOT.FL.W.0002.000000T0000Z-160121T0000Z/
/DXRI2.1.IJ.160114T1134Z.160116T0715Z.160116T1051Z.UU/
851 AM CST SAT JAN 16 2016

The Flood Warning is cancelled for
  The Rock River at Dixon.
* At  815 AM Saturday the stage was 11.1 feet and was ice affected.
* Flood stage is 16.0 feet.
* Fell below flood stage at  4:51 AM Saturday.
* Forecast...The river will continue to fall to 10.0 feet by Sunday 
  morning. Ice jams can result in rapid rises in water levels with 
  little or no warning.


&&
 
LAT...LON 4196 8942 4190 8950 4183 8963 4176 8962
      4183 8943 4193 8933             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Jan 14, 5:25 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jan 14, 5:25 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
525 AM CST THU JAN 14 2016

.SHORT TERM...
345 AM CST

TODAY THROUGH FRIDAY NIGHT...

JANUARY THAW IS UNDERWAY EARLY THIS MORNING...WITH 09Z/3 AM CST
AIR TEMPS 20-25F WARMER THAN THIS TIME YESTERDAY MORNING. SURFACE
WARM FRONT AT 09Z ANALYZED FROM LOW PRESSURE OVER WESTERN NORTH
DAKOTA... SOUTHEAST ACROSS EXTREME NORTHERN/NORTHEAST IL TO
SOUTHERN LAKE MICHIGAN. THIS BOUNDARY IS EXPECTED TO LIFT NORTH
THROUGH THE DAY AS THE SURFACE LOW TRACKS NEAR THE IA/MN BORDER BY
EVENING AND ACROSS SOUTHERN WI TONIGHT IN RESPONSE TO PROGRESSIVE
UPPER TROUGH CURRENTLY OVER THE NORTHERN ROCKIES. PERSISTENT SOUTH
WINDS SOUTH OF THE WARM FRONT WILL CONTINUE TO ADVECT WARMER/MORE
MOIST AIR INTO THE FORECAST AREA...WITH TEMPERATURES EXPECTED TO
RISE ABOVE FREEZING EVEN UP TO THE IL/WI BORDER BY EARLY
AFTERNOON. AIR TEMPS ARE EXPECTED TO REMAIN ABOVE FREEZING TONIGHT
WITH THE LOW PASSING NORTH OF THE BORDER TONIGHT WITH THE LOW
PASSING NORTH OF THE IL/WI STATE LINE...AND THE COLD FRONT MOVING
INTO NORTH CENTRAL IL AFTER 12Z FRIDAY. THIS WILL KEEP ANY
PRECIPITATION THROUGH EARLY FRIDAY LIQUID.

LOW LEVEL MOISTURE INCREASES LATER TODAY AND TONIGHT...THOUGH
REMAINS FAIRLY SHALLOW ESPECIALLY ACROSS THE NORTHWEST HALF OF THE
CWA PER MODEL FORECAST SOUNDINGS. PUSH OF DEEPER MOISTURE ARRIVES
FRIDAY MORNING AHEAD OF THE APPROACHING UPPER TROUGH AND COLD
FRONT...MAINLY ACROSS AREAS EAST OF ABOUT I-55. THUS DRIZZLE/LIGHT
RAIN AND FOG IS EXPECTED TO DEVELOP OVERNIGHT ACROSS MUCH OF THE
AREA...BUT WITH HIGHEST POPS AND QPF ACROSS THE SOUTHEAST FRIDAY
MORNING WHERE PERHAPS 0.15-0.20” OF RAIN POSSIBLE BEFORE THE
SYSTEM DRY SLOT AND COLD FROPA ARRIVE. DECREASING THICKNESS VALUES
AND FALLING LOW LEVEL TEMPS BEHIND THE FRONT SHOULD ALLOW FOR A
CHANGE OVER TO LIGHT SNOW DURING THE MORNING ACROSS NORTH
CENTRAL/FAR NORTHEAST IL...AND THROUGH THE AFTERNOON FARTHER
EAST...THOUGH QPF AMOUNTS ARE FAIRLY LIGHT (0.01-0.02”) BY THE
TIME THE COLUMN COOLS ENOUGH FOR SNOW AND NOT MUCH IN THE WAY OF
ACCUMULATION IS EXPECTED. A FEW FLURRIES OR LIGHT SNOW SHOWERS MAY
LINGER FRIDAY NIGHT AS COLD AIR CONTINUES TO SPREAD IN...THOUGH
MOISTURE IS FAIRLY UNIMPRESSIVE.

WITH WARM PUSH TODAY/TONIGHT TEMPERATURES ARE EXPECTED TO RISE
INTO THE MID/UPPER 30S NORTH AND INTO THE LOW/MID 40S SOUTH BY
EVENING... AND HOLD IN THE MID 30S TO AROUND 40 OVERNIGHT.
READINGS LOOK TO COOL INTO THE UPPER 20S/LOW 30S FROM WEST-EAST
THROUGH THE DAY FRIDAY... WITH LOWS IN THE 20S FRIDAY NIGHT...OR
RIGHT ABOUT AVERAGE FOR THE SEASON.

RATZER

&&

.LONG TERM...
359 AM CST

SATURDAY THROUGH WEDNESDAY...

MODEL GUIDANCE CONTNUES TO BE IN VERY GOOD AGREEMENT IN DIGGING
CLOSED UPPER LOW SOUTHEAST ACROSS THE GREAT LAKES REGION OVER THE
WEEKEND...WITH NORTHWEST FLOW AROUND THE SOUTHERN PERIPHERY OF THE
CIRCULATION PULLING ANOTHER POOL OF VERY COLD ARCTIC AIR INTO THE
AREA SATURDAY NIGHT THROUGH SUNDAY WITH BOTH GFS/ECMWF INDICATING
850 MB TEMPS OF -22 TO -24C OVER THE AREA BY EARLY SUNDAY. WITH A
TIGHTENING SURFACE PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE
LAKES AND CANADIAN HIGH PRESSURE BUILDING SOUTHEAST ACROSS THE
PLAINS...GUSTY NORTHWEST WINDS WILL COMBINE WITH VERY COLD
TEMPERATURES TO PRODUCE POTENTIALLY DANGEROUS WIND CHILLS SUNDAY
INTO MONDAY MORNING. USING A BLEND OF GUIDANCE OUTPUT...FORECAST
MIN TEMPS SUNDAY MORNING ARE EXPECTED IN THE SINGLE DIGITS
ABOVE/BELOW ZERO...ONLY RECOVERING INTO THE POSITIVE SINGLE DIGITS
DURING THE DAY. OVERNIGHT LOWS SUNDAY NIGHT/EARLY MONDAY LOOK TO
BE AROUND ZERO TO 5 BELOW TO 10 BELOW ESPECIALLY WEST/NORTH OF
CHICAGO. WIND CHILLS WILL LIKELY BE AROUND 25 BELOW ZERO EARLY
SUNDAY AND AGAIN EARLY MONDAY NIGHT...AND LIKELY -15 TO -20 DURING
THE DAY SUNDAY. MONDAY WILL CONTINUE TO SEE SINGLE DIGIT HIGH
TEMPS...THOUGH WITH DIMINISHING WINDS AS THE SURFACE HIGH PRESSURE
RIDGE MOVES INTO THE AREA.

THE DEEP UPPER LOW WOBBLES OFF TO THE EAST EARLY IN THE WEEK AND
ALLOWS THE UPPER FLOW TO FLATTEN/BECOME MORE WESTERLY BY TUESDAY
AND WEDNESDAY. THIS ALLOWS TEMPS TO SLOWLY MODERATE...THOUGH MAY
ALSO PRESENT THE POTENTIAL FOR SOME LIGHT SNOW AGAIN BY TUESDAY
NIGHT OR WEDNESDAY.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* GUSTY SOUTHWEST WINDS THIS AFTERNOON INTO TONIGHT.
* MVFR CIGS/VIS DEVELOPING THIS EVENING.
* IFR CIGS...POSSIBLY LIFR OVERNIGHT INTO FRIDAY MORNING. CMS

//DISCUSSION...UPDATED 12Z...

MID CLOUDS WILL CLEAR OUT LATER THIS MORNING LEAVING MAINLY HIGH
CLOUDS FOR THIS AFTERNOON. WARMER AND MORE MOIST AIR WILL SPREAD
ACROSS THE AREA TODAY AND TONIGHT AND MVFR CIGS/VIS ARE EXPECTED
TO DEVELOP THIS EVENING OR EARLY IN THE OVERNIGHT HOURS. CIGS WILL
PROBABLY LOWER INTO IFR BY OR TOWARD DAY BREAK FRIDAY WITH LIFR
ALSO POSSIBLE. LESS CONFIDENT ABOUT HOW LOW VISIBILITIES WILL FALL
BUT ALSO THE POTENTIAL FOR IFR/LIFR VIS OVERNIGHT INTO FRIDAY
MORNING. SOME VERY LIGHT RAIN OR DRIZZLE WILL ALSO BE POSSIBLE
OVERNIGHT INTO FRIDAY MORNING.

SOUTH/SOUTHWEST WINDS AROUND 10KT WILL INCREASE AND BECOME GUSTY
THIS AFTERNOON AND WHILE A LULL IN THE GUSTS IS POSSIBLE THIS
EVENING...ANOTHER PERIOD OF STRONGER AND GUSTY SOUTHWEST WINDS IS
POSSIBLE TONIGHT. WINDS WILL BEGIN TO DIMINISH FRIDAY MORNING AND
THEN SHIFT MORE WESTERLY LATER FRIDAY MORNING. CMS

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* MEDIUM FOR WINDS THRU THE PERIOD.
* HIGH FOR MVFR DEVELOPING THIS EVENING.
* MEDIUM FOR IFR OVERNIGHT/FRIDAY MORNING...LOW FOR LIFR. CMS

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...

* FRIDAY NIGHT...CHANCE OF SNOW SHOWERS. MVFR POSSIBLE. GUSTY
  NORTHWEST WINDS.
* SATURDAY AND SUNDAY...DRY. MVFR POSSIBLE. GUSTY NORTHWEST WINDS.
  VERY COLD SUNDAY.
* MONDAY AND TUESDAY...DRY/VFR. WESTERLY WINDS. VERY COLD MONDAY.
* WEDNESDAY...CHANCE OF SNOW SHOWERS. MVFR POSSIBLE. WEST WINDS.

&&

.MARINE...

315 AM...A WEAK GRADIENT OVER THE NORTHERN LAKES REGION THIS
MORNING WILL RESULT IN LIGHT WINDS OVER NORTHERN PORTIONS OF THE
LAKE. LOW PRESSURE OVER THE DAKOTAS WILL MOVE EAST AND ACROSS
CENTRAL LAKE MICHIGAN BY EARLY FRIDAY AFTERNOON. WINDS WILL SHIFT
EASTERLY ACROSS NORTHERN LAKE MICHIGAN LATER TODAY AND INCREASE
INTO THE 15-25KT RANGE...WHILE WINDS REMAIN SOUTHERLY ACROSS THE
SOUTH END OF THE LAKE. ITS POSSIBLE THERE COULD BE A PERIOD OF
GUSTS TO 30 KTS OVERNIGHT INTO FRIDAY MORNING ON BOTH FAR ENDS OF
THE LAKE.

AS THE LOW PASSES EAST OF THE LAKE FRIDAY AFTERNOON...WINDS WILL
SHIFT TO THE NORTHWEST AND INCREASE TO 30 KT WITH A PERIOD OF LOW
END GALES POSSIBLE FRIDAY EVENING. WINDS RELAX JUST A BIT INTO
SATURDAY BEFORE A SURGE OF VERY COLD AIR SPREADS ACROSS THE GREAT
LAKES REGION SATURDAY NIGHT THROUGH EARLY NEXT WEEK AS STRONG
HIGH PRESSURE BUILDS SOUTH INTO THE PLAINS. A PERIOD OF 30KTS IS
EXPECTED SATURDAY NIGHT INTO SUNDAY NIGHT WITH PERHAPS ANOTHER
PERIOD OF LOW END GALES SUNDAY. DURING THIS PERIOD...FREEZING
SPRAY IS LIKELY AND IF WINDS DO INCREASE INTO LOW END GALES...
THERE MAY BE SOME POTENTIAL FOR A PERIOD OF HEAVY FREEZING SPRAY.
CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jan 14, 4:24 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
424 AM CST THU JAN 14 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
151030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
424 AM CST THU JAN 14 2016 /524 AM EST THU JAN 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ICE JAMS ARE POSSIBLE ON AREA RIVERS DUE TO RECENT COLD WEATHER.
IN ADDITION...PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS REMAIN
IN FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

BITTERLY COLD WIND CHILLS AS LOW AS 25 BELOW ZERO ARE POSSIBLE
EARLY SUNDAY MORNING AND AGAIN MONDAY MORNING. WIND CHILL
READINGS WILL LIKELY REMAIN WELL BELOW ZERO DURING THE DAYTIME
HOURS SUNDAY AND MONDAY...AS WELL AS TUESDAY MORNING.

ICE JAMS WILL REMAIN POSSIBLE ON AREA RIVERS. PORTIONS OF THE
ILLINOIS AND KANKAKEE RIVERS WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-151030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
424 AM CST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

HIGH WINDS MAY PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG WINDS AND HIGH WAVES WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT FRIDAY AFTERNOON THROUGH MONDAY. GALE FORCE GUSTS ARE
POSSIBLE FRIDAY NIGHT. FREEZING SPRAY IS LIKELY SATURDAY NIGHT
INTO MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-151030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
424 AM CST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A PERIOD OF NORTH TO NORTHWEST GALES ARE POSSIBLE FRIDAY NIGHT...
PARTICULARLY ON THE SOUTHERN PORTION OF THE LAKE. FREEZING SPRAY
IS LIKELY SATURDAY NIGHT INTO MONDAY.

&&

RATZER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:21 PM CSTSmall Craft AdvisoryLOT4 days

Nearby

River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.